Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Have risk factors. Have GERD and ulcerative colitis. Taken asacol. Heart problem?

55 female. No previous known heart problems, but have many risk factors I know I should have gone to the ER, but I don t have health insurance, and can t even afford to mAke payments on what could potentially be thousands of dollars worth of tests. A few ago, while resting, I had a sudden spell of chest pain . I have had stabbing type pains that were bearable before, but this was quite different This felt like a vice grip deep in my chest just to the left of center. It hurt from the front to the back to under my left shoulder blade in the back. It lasted about 30-45 seconds. My first thought was, Oh! I didn t know it could hurt this bad! . I stayed sore and achy with minor pressure feelings for about 12 hours. I was so weak I could hardly walk from my chair to the restroom for two days. On the third day I went to church. As I climbed the stairs, which normally would be no problem, I got very lightheaded, weak, and short of breath. My friend said I was extremely pale and I was sweating profusely. I went home and have done nothing but rest since then. That was two days ago, and I feel pretty good now. I do have ulcerative colitis and GERD , but it is mild, and I never even have indigestion. I take Asacol for the UC, and an OTC ranitidine for the GERD, which I wouldn t know I had if the doc hadn t told me I did. In 2.5 weeks my new insurance kicks in and I can go get checked out. But if I go now, it would be pre-existing, and I would have to pay 100%. Advice? Could all of that have been gastrointestinal , or does it sound more like heart? Thank you. Carol G
Asked On : Fri, 13 Jul 2012
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Gastroenterologist 's  Response
Symptoms could be due to heart disease. Severe anemia ( reduction in hemoglobin levels could also account for the above symptoms). You shouls seek medical consultation ASAP
Answered: Wed, 4 Jun 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor